Midchildhood Acne Associated with Inhaled Corticosteroids: Report of Two Cases and Review of the Literature
Version of Record online: 26 FEB 2013
© 2013 Wiley Periodicals, Inc.
Volume 31, Issue 6, pages 712–715, November/December 2014
How to Cite
Liu, K. J. and Antaya, R. J. (2014), Midchildhood Acne Associated with Inhaled Corticosteroids: Report of Two Cases and Review of the Literature. Pediatric Dermatology, 31: 712–715. doi: 10.1111/pde.12108
- Issue online: 25 NOV 2014
- Version of Record online: 26 FEB 2013
Midchildhood acne has been attributed to a number of causes in the literature, including adrenocortical tumor, hyperandrogenemia due to hypothalamic dysfunction, and contact with greasy topical skin care products. There are only a few case reports of inhaled steroids causing acneiform eruptions, all of which occurred in adults and with symptoms suggesting that the acne resulted from systemic absorption. We present two cases of comedonal and inflammatory midchildhood acne temporally associated with the use of inhaled corticosteroids administered through face masks, implicating a causative relationship between topical steroid exposure and midchildhood acne that does not necessitate systemic absorption.